She has been taking it for eleven months out of twelve, and now she is one day off beginning that last month? Are you disappointed because you feel she won't be able to have sex safely because this month's protection might be unreliable, or are you feeling like this will ruin a year's worth of work towards getting her periods to be more regular? I would think the latter would not be true, one day late out of a whole many months of doing it correctly would not be enough to ruin the overall scheme to get her cycles more regular. (If this approach was going to work at all.) But as far as being concerned that missing the usual start point might cause the medication to be unreliable for contraception this month, that is not a bad thing to be careful about. It probably won't cause the contraceptive effect of the pill to fail, but I wouldn't take chances when you are back together if you are together again this month, you should use a condom if you have sex.
Hi, Ma'am. Thank you for commenting. It might surprise you but the latter is what we are worried about. And we haven't had sex, really. We're kind of the conservative couples. :)
This is the story.
When she had her medical exam for a job she's applied for, she told the OB/GYN in the medical institution that her period was irregular. That OB/GYN told her to consult another OB/GYN, which was the one I mentioned in my post. She's undergone tests and this OB/GYN found out something which led her to telling us that in her case, it would be difficult to conceive. And there, she was advised to take Mercilon for a year. And now is the last month. She's in another country now. She only brought 3 new packets when she left this January, one for February, one for March, and one for April, so I had to send her that one last pill packet which she had to start taking yesterday. Unfortunately, it hasn't been delivered until now. What if she doesn't receive the pill after some more days? We are worried about what this will cause.
She might be able to get her doctor to fax a prescription for one month to a local pharmacy in the city where she is. If so, she could pick up the new packet tomorrow.
I don't know what would happen if the new packet were to be delayed for many days, possibly she would get a period, but if she has just had a period, possibly not. I don't think even the failure of the timing of the last month of pills would cause the regime of 11 months of pills (done correctly) to be for naught. But I am curious to know what medical condition the doctor thinks would be corrected by this 12-month approach. It kind of seems like once she is off the pills again she might suffer irregular cycles again, depending on what was wrong in the first place.
I think now that we really have to ask for a substitute prescription it's just that they say, the medicine in Qatar(that's where she is, now) are not as effective as what we have in Philippines so we're quite hesitant. Hehe. But I think it's the best thing to do.
I'm sorry I didn't mention this earlier, as I wasn't not very sure about it, but I could recall that it has something to do with follicles. It may be that what they call, polycystic ovary syndrome, Ma'am. And I just read this article which says, "Because PCOS is a syndrome, and not a disease, the treatment is targeted at the most concerning symptom. Lifestyle changes and treatments to prevent diseases associated with PCOS can also be implemented. The most common treatment for irregular periods is the birth control pill. The pill provides the right hormonal signals to the uterus to allow regular menstrual periods, and to keep the lining of the uterus from getting too thick. This effect allows for lighter periods and a reduced risk of cancerous changes to the lining. It also suppresses the ovaries, so that they do not make as much testosterone."
I understand now why she was told to take the pills.
I remember also that in 3 months after this month, something won't or will happen. It's like she won't have a period or she will, that again, I'm not sure.